Thunderstorm Wind, Floyd
- When
- May 28, 5:00 PM EST
- Where
- Floyd County, New Albany
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.300, -85.800
A tree was downed. Pea size hail was also reported.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 28, 1:30 PM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT SUN MAY 28 2006 .SHORT TERM (TONIGHT AND MEMORIAL DAY)... SCATTERED THUNDERSTORMS ACROSS SOUTH CENTRAL KENTUCKY WILL RAPIDLY DIMINISH BY LATE AFTERNOON AS SOLAR HEATING DIMINISHES. EXPECT CLEARING SKIES THIS EVENING AND A POSSIBILITY OF SOME PATCHY GROUND FOG REDEVELOPING ACROSS OUR SOUTHERN COUNTIES BY EARLY TOMORROW A STRONG RIDGE WILL REMAIN CENTERED THROUGH MEMORIAL DAY BASICALLY JUST EAST OF KENTUCKY. JET STREAM ENERGY EJECTING FROM THE WESTERN TROUGH WILL HELP MOVE SURFACE LOW PRESSURE NORTH ALONG THE WESTERN SIDE OF THIS RIDGE TOWARDS THE DAKOTAS BY EARLY TOMORROW. HOWEVER...ENERGY WILL NOT PUSH EAST INTO THE UPPER MIDWEST UNTIL TUESDAY. ACROSS THE LOWER OHIO VALLEY...VERY LIGHT WINDS WILL CONTINUE THROUGH TOMORROW. LIKE THIS AFTERNOON...AMPLE HEATING AND MOISTURE WILL HELP TO DESTABILIZE THE ATMOSPHERE TOMORROW AFTERNOON. A LACK OF ANY UPPER AIR FORCING WILL PRECLUDE ANY ORGANIZED CONVECTION AND SO EXPECT A REPEAT OF SLOW MOVING...DISORGANIZED SCATTERED PULSE TYPE STORMS THE WILL DEVELOP DURING THE AFTERNOON HOURS. ISOLATED AREAS AGAIN COULD SEE BRIEF INTENSE RAINFALL. TEMPERATURES MONDAY WILL STAY SIMILAR TO SUNDAYS HIGHS. AFTERNOON HIGHS WILL RANGE FROM 8 TO 12 DEGREES ABOVE SEASONAL NORMS. JSD .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... OVERALL PATTERN STILL SEEMS TO BE EVOLVING INTO A MEAN RIDGE OVER THE WESTERN U.S. WITH A MEAN TROUGH OVER THE ERN U.S. ALTHOUGH THE LATEST DATA DOESNT INDICATE A CLOSED LOW TO OUR NORTHEAST AS WAS THE CASE YDA. THE MAIN FCST PROBLEM IS DEALING WITH TIMING OF JUST WHEN THE VERY WARM AND HUMID WEATHER SHIFTS TO A DRY AND MORE NORMAL TEMPERATURE CONFIGURATION LATER NEXT WEEK. LATEST HPC FCST TRENDS INDICATE FROPA ACROSS FA THURSDAY AFTERNOON AND NIGHT AND THAT LOOKS OK FOR THIS FCST...WHICH IS IN LINE WITH CURRENT TRENDS TOO. UNTIL THEN AND MOSTLY DIURNAL THREAT OF AFTERNOON AND EVE TSTMS ON TUE AND WED...WITH VERY WARM AND UNSTABLE AIR IN PLACE. WE WILL END THE PCPN THURS NIGHT AND THEN DRY WITH NEAR NORMAL HIGHS AND LOWS OVER NEXT WEEKEND. --21 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT SUN MAY 28 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-290830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 330 PM EDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND OVERNIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING...MAINLY WEST OF INTERSTATE 65. ALTHOUGH THUNDERSTORMS WILL DIMINISH RAPIDLY BY EARLY EVENING. ANY STORMS THAT DO FORM LATE THIS AFTERNOON WILL MOVE VERY SLOWLY...AND COULD PRODUCE VERY HEAVY RAINFALL AND RUNOFF PROBLEMS IN ISOLATED LOCATIONS. IN ADDITION...LIGHTNING WILL CONTINUE TO PRESENT A HAZARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON. ANY STORMS THAT FORM WILL BE SLOW MOVING AND MAY PRODUCE VERY HEAVY RAIN AND POSSIBLE RUNOFF PROBLEMS. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AND WEDNESDAY FOR THE ENTIRE OUTLOOK AREA...WITH GUSTY WINDS AND DANGEROUS LIGHTNING BEING THE BIGGEST THREATS. A GREATER CHANCE OF THUNDERSTORM ACTIVITY WILL BE POSSIBLE ON THURSDAY AS A COLD FRONT PASSES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JSD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 446 PM EDT SUN MAY 28 2006 KYZ075-282115- MONROE- 346 PM CDT SUN MAY 28 2006 ...SLOW MOVING THUNDERSTORM OVER MONROE COUNTY... AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TOMPKINSVILLE...OR 18 MILES NORTHWEST OF CELINA...AND MOVING NORTHEAST AT 5 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. VERY HEAVY RAINFALL IS LIKELY OCCURRING WITH THIS STORM. EXPECT PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THIS STORM MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE ROADWAY. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 451 PM EDT SUN MAY 28 2006 KYZ074-282115- BARREN- 351 PM CDT SUN MAY 28 2006 ...STRONG STORM OVER SOUTHEAST BARREN COUNTY... AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF GLASGOW...AND MOVING NORTH AT 5 MPH. LOCATIONS SUCH AS EIGHTY EIGHT AND TEMPLE HILL MAY SEE THIS STORM. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
459 PM EDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND GST 5 NE TOMPKINSVILLE 36.75N 85.63W
05/28/2006 E60 MPH MONROE KY LAW ENFORCEMENT
&&
LDATTISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 521 PM EDT SUN MAY 28 2006 INZ077-282145- WASHINGTON- 521 PM EDT SUN MAY 28 2006 ...STRONG STORM OVER SOUTHERN WASHINGTON COUNTY... AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF SALEM...AND MOVING EAST AT 5 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 528 PM EDT SUN MAY 28 2006 KYZ074-282215- BARREN- 428 PM CDT SUN MAY 28 2006 ...SLOW MOVING STORMS OVER SOUTHERN AND EASTERN BARREN COUNTY... AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF GLASGOW...AND MOVING NORTHWEST AT 5 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH PER HOUR...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THIS STORM MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE ROADWAY. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 558 PM EDT SUN MAY 28 2006 INZ091-282230- FLOYD- 558 PM EDT SUN MAY 28 2006 ...STRONG SLOW MOVING STORM OVER FLOYD COUNTY... AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW ALBANY...OR 9 MILES NORTHWEST OF LOUISVILLE...AND MOVING NORTHWEST AT 5 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS OCCURRING WITH THIS STORM. EXPECT PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THIS STORM MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE ROADWAY. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
The Louisville radar (KLVX), 38 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
2 thunderstorm wind. Local standard time, as filed.
A tree was downed. Pea size hail was also reported.
Three trees were downed along Kamer Miller Road near Graceland Church.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507189, 5507190.